Friday, April 4, 2008

Prednisone

Much to my dismay I am back on Prednisone (steroids). I had been on prednisone for several months and was just hitting my "1 month steroid free" mark when my Dr.'s put me back on. My remaining rectum is not doing so well, actually it is horrible. My GI doctor wants me to get it removed but there is no way that is happening. I am not physically or emotionally ready for another surgery, not to mention the fact that we are moving in less than 2 months. Todd and I have really thought and prayed about it and I think everything will be ok, I am going to take this round of steriods and then see what happens, hopefully my rectum will just heal up. Anyway, so yes I am on steriods and so I will either be getting very moody here in a couple of days, or I will be getting a fat face...hopefully not both. Either way, I would apprectiate any comments toward the fatness of my face to be kept to ones self, I am already paranoid about it and when people come up and tell me how horrible I look (which has happened more than once) it really leaves me a basket case. And if you tell me something normal like "I fed my dog this morning" and I bust into tears, just walk away knowing that I am a nut case on drugs and that it will pass, don't try to comfort me, it will just make it worse. Thanks everyone for your help and support!!

4 comments:

Debbi said...

OH, Sarah, this post made me laugh. I cannot believe anyone has made comments to you about your face - really should keep that to your self if you notice it...who would go up to someone at the swimming pool and say "nice fat thighs?" or something to that effect? I mean, really, you should just keep any comments about people's weight to yourself unless it's about pregnancy!
And the crying, that is what made me laugh. I think as women, drugs or not, we can be emotional over crazy things like that anyway for any reason...like commercials that make me cry.

We will keep praying for you - You guys are such an inspiration!

Michelle said...

Ok, so...I think you´d have to take some adjusting if you lived in a latin world. Here people say you´re fat in a daily conversation. Or that you look horrible or you´re too fat or too skinny or you look pale or too much color. Its the normal conversation. Christian´s learned to just tell me I look great or a little slim.

I think the crying at odd moments is a normal thing. I´m working on the control part...sometimes it is just so darn difficult.

I hope that your health improves instead of finding another problem. You are a strong, wonderful woman...emotional or not.

eRiCa said...

Sarah you are seriously my hero. And I have to say...I never even noticed your "fat face" (that is what you called it). I truly didn't. I always thought you had a dancer's body and very lovely indeed!

Anyway, I'm sorry to hear about the problems that are happening but I have faith that the Lord knows what He's doing and as you said you both feel good about your decision so I know things will turn out right.

Let me know if there is anything I can do to help you in the moving process.

Jenny said...

I just found your website by doing a google search about the Take Steps walk for Colitis. I'm so touched by your experience and I would love to talk with you. I also noticed you are LDS too! I'm a 29 year old LDS stay-at-home mom (three boys) with ulcerative colitis too (7 years now). I was diagnosed at 22 years old after our first son was 6 months old. It's hard to find understanding people to talk to.

Everything you talk about with prednisone is what my experience has been as well!! This disease is so crazy. I'd love to keep in touch.